Texas, 2015Ice Storm in Texas, November 27 to 29, 2015
November 27 to 29, 2015 · NWS OUN · 1 event in 1 county or zone
An upper low moving in combined with abundant moisture from the gulf to produce a four day rain event from the 26th through the 29th. When strong front came down Thursday night (11/26), temperatures began to drop below freezing across northern, western, and central Oklahoma and parts of western north Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper low moving in combined with abundant moisture from the gulf to produce a four day rain event from the 26th through the 29th. When strong front came down Thursday night (11/26), temperatures began to drop below freezing across northern, western, and central Oklahoma and parts of western north Texas. These areas experienced a shift from rain to freezing rain. Freezing rain continued into early Sunday morning as temperatures continued to hover in the 20s to lower 30s.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 27, 3:17 PM CST, 43 minutes earlier.
Area forecast discussion, Nov 27, 3:17 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
317 PM CST FRI NOV 27 2015
.DISCUSSION...
THE SURFACE FREEZING LINE HAS SHIFTED SLOWLY EAST/SOUTHEAST
THROUGH THE DAY. HIGH-RESOLUTION MODELS TAKE THIS LINE FARTHER
EAST THAN PREVIOUSLY EXPECTED...AND SLEET REPORTS SUGGEST THAT
THE LOWER ATMOSPHERE MAY BE SOMEWHAT COOLER THAN THE MODELS
ACKNOWLEDGE. SO...WITH THE FARTHER EAST/SOUTHEAST PROGRESSION OF
SUBFREEZING TEMPERATURES...AND A CONTINUING FLOW OF PRECIPITATING
MOISTURE...WE HAVE CHOSEN TO ADD SEVERAL COUNTIES TO THE ICE STORM
WARNING. THIS EXTENSION INCLUDES LAWTON...OKLAHOMA CITY...AND
STILLWATER...AMONG OTHERS. THERE SHOULD BE A FAIRLY TIGHT GRADIENT
BETWEEN MINIMAL EFFECTS IN THE SOUTH/EAST PARTS OF THOSE
COUNTIES...AND SIGNIFICANT PROBLEMS IN THE NORTH/WEST PARTS. A
WARM GROUND SUGGESTS THAT MOST OF THE AFFECTED LOCATIONS WILL
HAVE TREE AND POWER LINE DAMAGE...AND SLIPPERY BRIDGES/OVERPASSES.
HOWEVER...AREAS THAT RECEIVE MORE SLEET...OR THAT HAVE COLDER
GROUND TEMPERATURES...SUCH AS THE HINTON AND WOODWARD AREAS...WILL
LIKELY HAVE MORE SUBSTANTIAL PROBLEMS WITH ICE ON ROADS.
WE ARE ALSO EXTENDING THE FLASH FLOOD WATCH FOR COUNTIES EXTENDING
FROM HENRIETTA TEXAS TO ARDMORE...ADA...AND HOLDENVILLE...AS
MODERATE TO HEAVY RAIN IS EXPECTED TO CONTINUE TONIGHT AND
TOMORROW MORNING.
THE FREEZING LINE SHOULD EDGE BACK WEST/NORTH TOMORROW...BUT
FREEZING RAIN WILL CONTINUE OVER MUCH OF THE ICE STORM WARNING
AREA...ESPECIALLY IN THE MORNING. RAINFALL AMOUNTS NORTH OF THE
FREEZING LINE ARE EXPECTED TO DIMINISH TOMORROW AFTERNOON...AND
THE WARNING CURRENTLY EXPIRES AT NOON. LATER SHIFTS WILL NEED TO
EVALUATE THE POSSIBILITY OF EXTENDING THE ICE STORM
WARNING...DEPENDING ON THE POSITION OF THE SURFACE FREEZING LINE
AND SIGNIFICANT PRECIPITATION.
THE CHANCE FOR RAIN/FREEZING RAIN/SLEET DIMINISHES QUICKLY SUNDAY
NIGHT INTO MONDAY AS A NEWLY-DEVELOPED STORM SYSTEM PUSHES LOW-
LEVEL MOISTURE OFF TO OUR EAST AND NORTHEAST.
TEMPERATURES WILL RECOVER SLOWLY NEXT WEEK AS LESS CLOUD COVER
ALLOWS MORE SOLAR HEATING. THERE MAY BE SOME LATER ALTERATIONS TO
THE FORECAST TEMPERATURES IF THE EFFECTS OF THE ICE ACCUMULATION
ARE GREATER THAN...OR LESS THAN...CURRENTLY EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 31 35 32 41 / 100 80 70 50
HOBART OK 29 33 30 40 / 90 80 60 50
WICHITA FALLS TX 33 37 34 43 / 100 90 80 60
GAGE OK 22 30 25 37 / 70 50 40 30
PONCA CITY OK 30 35 31 42 / 80 70 60 40
DURANT OK 34 40 39 47 / 100 100 90 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...ICE STORM WARNING FROM 6 PM THIS EVENING TO NOON CST SATURDAY
FOR OKZ013-019-020-025-027>029-038.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ013-
019-020-025-027>029-038.
ICE STORM WARNING UNTIL NOON CST SATURDAY FOR OKZ004>012-014>018-
021>024-033>036.
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR OKZ031-032-
041>043-045>048-050>052.
WINTER WEATHER ADVISORY UNTIL NOON CST SATURDAY FOR OKZ037.
FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR OKZ025>030-
037>040-044.
TX...ICE STORM WARNING UNTIL NOON CST SATURDAY FOR TXZ083-084.
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR TXZ090.
WINTER WEATHER ADVISORY UNTIL NOON CST SATURDAY FOR TXZ085-087-
088.
FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR TXZ085-086-088-
089.
&&
26/23Hazardous weather outlook, Nov 27, 12:05 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CST FRI NOV 27 2015
OKZ004>048-050>052-TXZ083>090-281100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CST FRI NOV 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...THROUGH TONIGHT...
.WINTER WEATHER...
PERIODS OF FREEZING RAIN CAN BE EXPECTED THROUGH TONIGHT ACROSS
MUCH OF THE WESTERN HALF OF OKLAHOMA...AND PART OF WESTERN NORTH
TEXAS. FREEZING RAIN WILL MIX WITH SLEET AT TIMES.
ENOUGH ICE WILL ACCUMULATE TO PRODUCE POWER OUTAGES...ESPECIALLY
IN WEST CENTRAL AND NORTH CENTRAL OKLAHOMA...WHERE HIGHER ICE
TOTALS ARE EXPECTED. SOME LIGHT ICE ACCUMULATIONS WILL ALSO BE
POSSIBLE ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES.
PLEASE REFER TO THE ICE STORM WARNING FOR DETAILS.
.THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR THE RED RIVER
THROUGH THE NIGHT. HOWEVER...NO SEVERE WEATHER IS EXPECTED.
.HEAVY RAIN...
THE RAIN WILL BE HEAVY AT TIMES TODAY. THIS WILL RESULT IN SOME
FLOODING...ESPECIALLY IN SOUTH CENTRAL AND SOUTHEASTERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
.WINTER WEATHER...
PERIODS OF FREEZING RAIN WILL CONTINUE TO IMPACT MUCH OF WESTERN
AND NORTHERN OKLAHOMA ON SATURDAY. ADDITIONAL ICE ACCUMULATIONS
ARE LIKELY. BY SUNDAY...MOST OF THE STEADY PRECIPITATION WILL
BEGIN TO END.
.HEAVY RAIN AND FLOODING...
HEAVY RAINFALL AND FLOODING WILL CONTINUE TO BE A
CONCERN SATURDAY...ESPECIALLY ACROSS SOUTH CENTRAL AND
SOUTHEASTERN OKLAHOMA.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Ice Storm, Hardeman
- When
- November 27, 4:00 PM CST to November 29, 7:00 AM CST
- Where
- Hardeman forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Observed 0.5 inches of ice accumulation.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in North Atlantic Coastal Waters, November 27, 20152 deaths · 5 injured · $1,000 · 1 event
- Winter Weather in Missouri, November 27 to 28, 20151 death · 2 injured · 1 event
- Ice Storm in Oklahoma, November 27 to 29, 2015$9.8 million · 30 events
- Flash Flood in American Samoa, November 27 to 29, 2015$13 million · 1 event
- Tropical Storm in American Samoa, November 27 to 29, 2015$10 million · 1 event
- Flooding and Heavy Rain in Missouri, November 27 to 28, 201520 events
- Ice Storm in Kansas, November 27 to 29, 201511 events
- Flash Flooding and Flooding in Oklahoma, November 27 to 29, 20159 events
- Ice Storm and Winter Weather in Texas, November 27 to 29, 20155 events
- Flash Flooding in Oklahoma, November 27 to 28, 2015$10,000 · 4 events
- Heavy Rain in Kentucky, November 27 to 28, 20154 events
- Flash Flooding in Texas, November 27 to 28, 2015$10,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 603888.